Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On the oscillation of solutions of self-adjoint linear differential equations of the fourth order


Authors: Walter Leighton and Zeev Nehari
Journal: Trans. Amer. Math. Soc. 89 (1958), 325-377
MSC: Primary 34.00
MathSciNet review: 0102639
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] G. D. Birkhoff, On solutions of the ordinary linear homogeneous differential equations of the third order, Ann. of Math. vol. 12 (1911) p. 103. MR 1503560
  • [2] G. Cimmino, Autosoluzioni e autovalori nelle equazioni differenziali lineari ordinarie autoaggiunte di ordine superiore, Math. Z. vol. 32 (1930) pp. 4-58. MR 1545150
  • [3] R. Courant and D. Hilbert, Methods of mathematical physics, vol. 1, New York, Interscience, 1953. MR 0065391 (16:426a)
  • [4] W. B. Fite, Concerning the zeros of the solutions of certain differential equations, Trans. Amer. Math. Soc. vol. 19 (1917) pp. 341-352. MR 1501107
  • [5] E. Hille, Nonoscillation theorems, Trans. Amer. Math. Soc. vol. 64 (1948) pp. 234-252. MR 0027925 (10:376c)
  • [6] E. Kamke, Differentialgleichungen, Lösungsmethoden und Lösungen, 3 Aufl., New York, Chelsea.
  • [7] Walter Leighton, On self-adjoint differential equations of second-order, J. London Math. Soc. vol. 27 (1952) pp. 37-47. MR 0046506 (13:745b)
  • [8] R. A. Moore, The behavior of solutions of a linear differential equation of second order, Pacific J. Math. vol. 5 (1955) pp. 125-145. MR 0068690 (16:925b)
  • [9] Marston Morse, The calculus of variations in the large, Amer. Math. Soc. Colloquium Publications, vol. 18, New York, 1934. MR 1451874 (98f:58070)
  • [10] Z. Nehari, Oscillation criteria for second-order linear differential equations, Trans. Amer. Math. Soc. vol. 85 (1957) pp. 428-445. MR 0087816 (19:415a)
  • [11] C. N. Reynolds, Jr., On the zeros of solutions of homogeneous linear differential equations, Trans. Amer. Math. Soc. vol. 22 (1921) pp. 220-229. MR 1501171
  • [12] M. Švec, Sur les dispersions de l'équation $ {y^{{\text{iv}}}} + Q(x)y = 0$, Chechoslovak Math. J. vol. 5 (1955) pp. 29-60. MR 0074596 (17:612a)
  • [13] W. Sternberg, Die Entwicklung unstetiger Funktionen nach den Eigenfunktionen eines eindimensionalen Randwertproblems, Math. Z. vol. 3 (1919) pp. 190-208. MR 1544346
  • [14] W. M. Whyburn, On self-adjoint ordinary differential equations of the fourth order, Amer. J. Math. vol. 52 (1930) pp. 171-196. MR 1506751

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34.00

Retrieve articles in all journals with MSC: 34.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1958-0102639-X
PII: S 0002-9947(1958)0102639-X
Article copyright: © Copyright 1958 American Mathematical Society